Oct 28, 2004 - 8:55 pm
I have been diagnosed with stage IV appendiceal adenocarcinoma and had surgery to remove appendix, part of my colon, and arachus in February of this year. The tumors have metasasized to the right pelvic sidewall and I am being treated with Oxaliplatin IV every 3 weeks followed by 2000 mg Xeloda (capecitabine) twice daily with meals for 14 days, followed by 7 days off treatment. Because this a relatively rare type of caner (about 1 in 10000 cases), I am being treated as a colo-rectal patient.
My question regards possible drug interaction with serum triglyceride blood tests. During my week off treatment, my reading was 209, which is slightly elevated from a normal range of 50-150. Towards the end of my next treatment cycle, the readings had shot up to 1167. Three weeks later, after being off Xeloda for a week, my readings had gone down to 889.
My oncologist says that he has been unable to find anything that shows a correlation or lack of one between either my IV or Xeloda and increased triglyceride levels, but has told me to hold off on this cycle of Xeloda (I already had the IV portion of the cycle this morning).
Has anyone had a similar situation or heard of such a thing? Is anyone aware of any additional information that may be out on the internet either showing a connection or lack of one?
My next appointment with my oncologist is on 11/11/04, and he will make a decision regarding possibly modifying my treatment regimen after he does another set of follow-up tests at that time.
Thanks for any information that may be provided.